MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION SET: 19 GA; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION SET: 19 GA; ANESTHESIA CONDUCTION CATHETER
Catalog Number EC-05400-E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that"(b)(6) 2024, after placing into the patient's body, when injecting the liquid, it was found that the upper section of the return window was leaking, so it was removed and the patient's body fluid end was clipped to provide complaints.There was no reported patient harm or consequence.A new device was used.".
 
Additional Manufacturer Narrative
(b)(4).The customer reported the catheter was leaking.The customer returned one 25ml injection syringe, one flat filter, one snaplock assembly, and an epidural catheter piece.The returned filter, snaplock, and catheter piece were returned connected together.The returned sample was visually examined with and without magnification.Visual examination of the returned syringe, filter, and snaplock revealed these components appear typical with no observed defects or anomalies.Visual examination of the returned catheter revealed part of the catheter is missing as the catheter appears to have been cut at the distal end.The catheter appears to have been used as biological material between the inner coils.No other defects or anomalies were observed.A dimensional inspection was performed on the returned catheter piece using a ruler.The returned catheter extrusion measures approximately 14.2cm.This indicates at least 74.3cm of the extrusion is missing as the specification for the epidural catheter indicates that the proper extrusion length of an epidural catheter is 88.5-91.5cm.Functional inspection was performed on the returned sample.A functional leak test was performed using the returned catheter piece and the returned snaplock assembly with a leak tester.The proximal end of the catheter was inserted into the snaplock assembly until it bottomed out and the components were locked.The catheter was confirmed to be secured by tugging gently.The snaplock assembly was then connected to the leak tester and the pressure was increased to 10 psi to establish flow.The distal end of the catheter was then capped off and the pressure was increased to 25 psi for 30 seconds.A leak was detected coming from approximately 9.5cm from the proximal end.Microscopic examination revealed the catheter was damaged at that location.No other leaks were detected.A device history record review was performed on the epidural needle and epidural catheter with no relevant findings.The ifu cautions the user, "do not alter the catheter or any other kit/set component during insertion, use or removal (except as instructed)." the reported complaint of the catheter leaking was confirmed based on evaluation of the sample received.Visual and dimensional inspection revealed only 14.2cm of the catheter was returned as the catheter appeared to have been cut at the distal end.During the functional inspection, the returned epidural catheter was confirmed to leak at approximately 9.5cm from the proximal end where the catheter appears to be damaged.All epidural catheters are 100% tested for leaks at the time of manufacturing.A device history record review was performed on the epidural catheter with no relevant findings.The leak was detected during use.Therefore, based on the time of discovery and the condition of the sample received, unintentional user error caused or contributed to this event.No further action is required at this time.
 
Event or Problem Description
It was reported that"19 july 2024, after placing into the patient's body, when injecting the liquid, it was found that the upper section of the return window was leaking, so it was removed and the patient's body fluid end was clipped to provide complaints.There was no reported patient harm or consequence.A new device was used.".

Brand Name
EPIDURAL CATHETERIZATION SET: 19 GA
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19990128
Report Number9680794-2024-00781
Device Sequence Number12869850
Product Code BSO
UDI-Device Identifier30801902126383
UDI-Public(01)30801902126383(11)231120(17)251031(10)71F23L0451(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue NumberEC-05400-E
Device Lot Number71F23L0451
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown